Doctor insights on:
Do Iron Supplements Cause Metallic Taste In Mouth
Yes, possibly: There may be taste changes with taking iron supplements... Are you taking them just as a supplement? Or in treatment of a true iron deficiency. If you are getting too much iron - side effects may be worse. Check with your md before taking too much iron. The other main side effect of iron supplementation is constipation - very important to take with at least 60-80 oz water a day and fiber! ...Read more
Mouth (mouth) " n. Pl. Mouths 1. A. The body opening through which an animal takes in food. B. The cavity lying at the upper end of the alimentary canal, bounded on the outside by the lips and inside by the oropharynx and containing in higher vertebrates the tongue, gums, and teeth. C. This cavity regarded as the source of sounds and speech. D. The opening to any cavity or canal ...Read more
They can: Other cause can also cause this taste. Discuss your concerns with your physician in regards to other medications and your medical conditions. ...Read more
Metallic taste in mouth were taking centrum vit and iron, stopped a day now also smoke but like two a day what can it be? Worried
Worried: If I smoked I would be worried, too. See your Dentist immediately. ...Read more
I started taking microgestin 1.5/30 seven days ago. Ever since I've had an iron/metallic taste in my mouth. Is this from my birth control?
Ocp and taste: The two hormones that are in the pill shouldn't leave a taste in your mouth. I think this is a coincidence. ...Read more
There are many causes of metallic taste in mouth
1 many prescription and over the counter meds can cause it
2 dental infection or gum disease and dental fillings
3 bleeding from gums, sinuses or nose
if it is persistant you should check with your dentist and your doctor and list all the meds you are taking including over the counter meds. ...Read more
Can iron supplements cause black lines on teeth? Today I noticed jagged line on front tooth I have never seen before and I look every day
Definitely yes,: Iron supplement tend to stain the teeth. This very common side effect, but the good news, this stain can be professionally removed during your next dental cleaning. Take care. ...Read more
Most often: A side effect of many medications. It is not a serious condition and is quite common. If it persists beyond a few weeks, consult with your physician or dentist. Make sure you are maintaining good oral hygiene. ...Read more
Least common: It can but not a common symptom. ...Read more
Can colchicine cause metallic taste in mouth. I am to take it for 30 days at 0.6 per dose I took my first pill today. I am taking for pericarditis?
There is no definitive cause of metallic taste in the mouth, but there are numerous possibilities.
If you had no metallic taste before eating the seeds, and if the metallic taste disappears if you stop eating the seeds, then it may be the seeds.
If the metallic taste lingers, see your dentist or ENT specialist for an examination. ...Read more
Couldn't find eviden: Check out http://www. Drugs. Com/sfx/atorvastatin-side-effects. Html for one source of well documented side effects. I could not find dysgeusia in that list. However, when I searched online, I found others asking same question. With that side, if you've had laser tongue surgery, perhaps that caused metallic taste. You could always ask your doc about trial off Atorvastatin looking for resolution. ...Read more
Quite few things...: This can be caused by a variety of inflammatory conditions in the mouth-- periodontal disease, infected teeth, mucous membrane disorders, and yeast infection. Upper respiratory catarrhal conditions and gastroesophageal reflux disease are also common offenders. Endocrine and metabolic disease can cause this, some medications-e.g. Metronidazole, and neurological smell/taste derangement (dysgeusia). ...Read more
Random metallic taste in mouth past few days with no known obvious causes. What could cause this? What neurological disorders could cause this?
Sometimes people have a sense of smell as a symptom prior to or associated with a seizure. I am not aware of an unusual taste, although taste and smell are closely related.
I cannot think of any neurological conditions that cause this, but some medicines cause this as a side effect. ...Read more
Been feeling constipated, having metallic taste in mouth this morning and somewhat nausea im guessing because constipation what could be the cause??
R/O IBS: IBS CONSTIPATION predominant. IBS SX can be managed. You need a full exam and blood work. Especially screen for H pylori (CAN GIVE METALLIC TASTE). Also stool screen x 3 for occult blood /parasite/ &colonoscopy./EGD While you are getting these items checked out you should stick to a gluten free diet. Ie gutbliss. Com and Wholeapproach. Com The SX wax and wane. ...Read more
Reflux: Good morning! Most common is reflux of stomach contents and acid. Consider using Pepcid or Zantac (ranitidine) to reduce the acid content. Also, small amount of blood left over from a nose bleed and even certain medications can cause reflux to worsen and can give you that metallic taste. I hope this helps. ...Read more
Metallic taste: Many times this taste is a result of gingival bleeding. If your gums are red, swollen and /or bleeding, this would explain the taste. As was mentioned, medications can aslo alter taste. In other cases, problems with the middle ear can cause a tast alteration often presenting as a metallic taste. ...Read more
A metallic tast in your mouth is quite common and is usually not serious.
It can be caused by some medications such as antibiotics, antidepressants, high blood pressure medications.
It can also be caused by poor dental hygiene, or oral infections such as an abcessed tooth or gum disease.
Sometimes the cause can not be found. The metallic taste usually will go away but this can take some time. ...Read more
Please help! What is the cause when you get a metallic taste in your mouth (at a particular location)?
Old filling or Meds: If you still have some silver fillings in your mouth and they are becoming worn down and the margins are leaking, you can develop a metallic taste in your mouth. However, a number of medications like the ace inhibitors (lisinopril, zestril) which are commonly used to treat hypertension can cause a metallic taste as well. Also if your gums bleed easily you may taste the iron in the blood. ...Read more
Toothpaste?: The metallic taste in the mouth is a sign of failing restoration or accumulation of heavy metal compounds on the surf. Of the tongue. There are other reasons of having taste deviation due to medications taken or other possible GI conditions. Toothpaste most probably activates your taste buds to the point of feeling it much more. ...Read more
What causes some people 2get a strange metallic taste mouth, & tempor. Smell changes following IV saline push&iv benedryl? Is this a common phenomenon?
Possibly: If you have both of these problems, you should be seeking treatment as the combination could have dire consequences. ...Read more
It is possible: Dysgeusia is a change in your sense of taste due to a variety of causes; from medication you may be taking to dental problems. Dysgeusia is not very common. Fortunately, many of the causes are temporary and not life-threatening, but the disorder does affect your quality of life. See your PCP for neurological exam and evaluation. ...Read more
Many reasons: 1. Galvanic action: 2 different metals in saliva, a conductive fluid. 2. Leaking or broken down fillings. 3. Gum disease can cause a metallic taste. 4. Medications that are taken. 5. Trapped food particles or foods you have eaten. Consider these reasons, brush and floss well, and seek professional advice if it persists. ...Read more
Effective treatment for anemia is generally taking an iron supplement by mouth. Iron pills are large and difficult for some women to swallow. If so, you can usually break them in half and have one half with breakfast and the other with lunch. Drink a lot of water and eat foods that are high in fiber as iron can be constipating. You doctor may also prescribe ...Read more
A dietary supplement, also known as food supplement or nutritional supplement, is a preparation intended to supplement the diet and provide nutrients, such as vitamins, minerals, fiber, fatty acids, or amino acids, that may be missing or may not be consumed in sufficient quantities in a person's diet. Some countries define dietary supplements as foods, while ...Read more